Journal of Symplectic Geometry

Symplectic 4-manifolds with arbitrary fundamental group near the Bogomolov--Miyaoka--Yau line

Scott Baldridge and Paul Kirk

Full-text: Open access

Abstract

In this paper, we construct a family of symplectic 4-manifolds with positive signature for any given fundamental group G that approaches the BMY line. The family is used to show that one cannot hope to do better than the BMY inequality in finding a lower bound for the function $f=\chi+b\sigma$ on the class of all minimal symplectic 4-manifolds with a given fundamental group.

Article information

Source
J. Symplectic Geom., Volume 4, Number 1 (2006), 63-70.

Dates
First available in Project Euclid: 2 August 2006

Permanent link to this document
https://projecteuclid.org/euclid.jsg/1154549058

Mathematical Reviews number (MathSciNet)
MR2240212

Zentralblatt MATH identifier
1105.53067

Citation

Baldridge, Scott; Kirk, Paul. Symplectic 4-manifolds with arbitrary fundamental group near the Bogomolov--Miyaoka--Yau line. J. Symplectic Geom. 4 (2006), no. 1, 63--70. https://projecteuclid.org/euclid.jsg/1154549058


Export citation